Alert archive / Kentucky / River Flood Warnings in 2011

River Flood Warning 10, NWS Paducah, KY

February 25, 20114 counties in Kentucky; Alexander County, Pulaski County, Illinois; Mississippi County, Missouri

NWS Paducah, KY issued this river flood warning at Feb 25, 2011, 8:36 AM CST for 4 counties in Kentucky; Alexander County, Pulaski County, Illinois; Mississippi County, Missouri. It took effect at Feb 26, 2011, 5:00 PM CST. It was in force for 36 days.

The area

The counties it named.

The facts

Issued
Feb 25, 2011, 8:36 AM CST (14:36 UTC)
In effect from
Feb 26, 2011, 5:00 PM CST
Expired
Apr 3, 2011, 7:47 PM CDT
In force
36 days
Issued by
NWS Paducah, KY
Flood severity
Minor

Counties Alexander County, IL, Pulaski County, IL, Ballard County, KY, Carlisle County, KY, Fulton County, KY, Hickman County, KY, Mississippi County, MO

The radar

The Paducah radar (KPAH), 36 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio River at Cairo (CIRI2).

Action stage
32 ft
Minor stage
40 ft
Moderate stage
47 ft
Major stage
53 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Feb 25, 5:32 AM CST, 3 hours 4 minutes earlier.

Area forecast discussion, Feb 25, 5:32 AM CST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
532 AM CST FRI FEB 25 2011

.UPDATE...
UPDATED AVIATION SECTION FOR 12Z TAF ISSUANCE

&&

.DISCUSSION...
SYSTEM DEPARTED WITH FLURRIES ON THE BACK SIDE...SHOULD
WANE/DISSIPATE BY 12Z OR SHORTLY THEREAFTER. GUSTY WINDS
THE SAME. DRY WEATHER PATTERN RETURNS AND HOLDS THRU SATURDAY.
SATURDAY NIGHT/BY 12Z SUN...MOISTURE ADVECTION ON DEEPENING SWLY
FLOW ALOFT WILL KICK IN. RIGHT NOW...ONLY GFS MODELS QPF BY 12Z
SUN. THEREFORE WE'LL HOLD OFF POPS TIL SUNDAY...WHEN DEVELOPING
LOW PRESSURE SYSTEM EVOLVES THRU PLAINS AND LIFTS WARM FRONT INTO
OUR VICINITY. STRONGER ASCENT ON WARM AIR UPGLIDE WILL INITIATE
SHOWERS/THUNDERSTORMS AS ELEVATED AND EVEN SURFACE BASED INDICES
SUPPORT CONVECTIVE POTENTIAL. PWS AGAIN APPROACH 99TH PERCENTILE
BY 00Z-06Z MONDAY...SO HEAVY RAINS WILL BE POSSIBLE BY SUNDAY
NIGHT. SYSTEM MOVES THRU MOST OF FA BY 12Z MON...GFS BEING A
LITTLE FASTER THAN THE NAM BUT BOTH MODELS GETTING BRUNT OF SYSTEM
THRU ALL BUT FAR EAST BY MON AM. THUS WE BROKE MON POP INTO 6 HOUR
PERIODS AND CARRIED THRU AM HOURS ONLY/EAST...WITH WRAP AROUND
LIFTING THRU AND EFFECTIVELY POPS ENDING BY 18Z. SURFACE HIGH
PRESSURE BUILDS IN NEXT AND DRIER AIR AGAIN TAKES OVER.

&&

.AVIATION...
BLANKET OF LOW CLOUDS ASSOCIATED WITH COLDER NORTH WINDS WILL LINGER
THROUGH MOST OF THE DAY. CIGS WILL BE FAIRLY UNIFORM AS THEY SLOWLY
RISE THROUGH THE MVFR RANGE DURING THE DAY. WINDS WILL SLACKEN
GRADUALLY. THERE IS CONSIDERABLE MODEL VARIABILITY AS TO WHEN THE
LOW CLOUDS WILL CLEAR. EARLIEST TIME WOULD BE AROUND 00Z...AND THERE
IS A LOW PROBABILITY THAT MVFR CIGS WOULD PERSIST THROUGH 06Z. THIS
FORECAST WILL BE CONSISTENT WITH EARLIER FORECASTS...STICKING WITH
CLEARING AROUND 00Z. A MID TO HIGH CLOUD DECK WILL ARRIVE TONIGHT AS
LOW CLOUDS DEPART.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

AVIATION...MY
Hazardous weather outlook, Feb 25, 3:16 AM CST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
316 AM CST FRI FEB 25 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-261100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
316 AM CST FRI FEB 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

REFER TO FLOOD WARNINGS AND RELATED STATEMENTS FOR UPDATED
FLOODING INFORMATION. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER CHANCE OF THUNDERSTORMS WITH HEAVY RAIN AND SEVERE WEATHER
POTENTIAL EXISTS SUNDAY AND SUNDAY NIGHT. WHILE HEAVY RAIN WILL BE
THE PRIMARY THREAT...DAMAGING WINDS AND LARGE HAIL WILL ALSO BE
POSSIBLE. ISOLATED TORNADOES CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE AGAIN SUNDAY AFTERNOON OR EVENING.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 6:33 PM CSTSevere Thunderstorm WarningPAHCaldwell, Calloway, Crittenden, Fulton, Graves, Hickman and 4 more27 min
Feb 24, 6:35 PM CSTTornado WarningPAHFulton, Graves, Hickman25 min
Feb 24, 6:50 PM CSTTornado WarningPAHCalloway, Graves40 min
Feb 24, 6:55 PM CSTSevere Thunderstorm WarningPAHCaldwell, Crittenden, Hopkins, Livingston, Lyon, Marshall and 2 more35 min
Feb 24, 7:14 PM CSTTornado WarningPAHCalloway, Lyon, Marshall, Trigg31 min
Feb 24, 7:33 PM CSTFlash Flood WarningPAHCalloway, Fulton, Graves, Hickman, Marshall5 hr
Feb 24, 7:38 PM CSTTornado WarningPAHChristian, Trigg52 min
Feb 24, 8:11 PM CSTTornado WarningPAHChristian, Todd29 min
Feb 24, 8:17 PM CSTTornado WarningPAHMuhlenberg28 min
Feb 24, 8:22 PM CSTFlash Flood WarningPAHCaldwell, Christian, Hopkins, Lyon, Muhlenberg, Todd and 1 more4 hr
Feb 24, 8:42 PM CSTSevere Thunderstorm WarningPAHChristian, Todd, Trigg33 min
Feb 24, 8:53 PM CSTFlash Flood WarningPAHDaviess, Henderson4 hr
Feb 24, 9:26 PM CSTAreal Flood AdvisoryPAHHopkins, McLean, Muhlenberg, Webster109 min
Feb 24, 10:35 PM CSTRiver Flood WarningPAHDaviess, Henderson28 days
Feb 25, 12:25 AM CSTAreal Flood WarningPAHCalloway, Fulton, Graves, Hickman, Marshall12 hr
Feb 25, 12:39 AM CSTAreal Flood WarningPAHCaldwell, Christian, Hopkins, Lyon, Muhlenberg, Todd and 1 more6 hr
Feb 25, 8:36 AM CSTRiver Flood WarningPAHHenderson, Union30 days
Feb 25, 8:36 AM CSTRiver Flood WarningPAHCrittenden, Union33 days
Feb 25, 8:36 AM CSTRiver Flood WarningPAHCrittenden, Livingston14 hr
Feb 25, 8:36 AM CSTRiver Flood WarningPAHBallard, McCracken37 days
Feb 24, 8:39 PM CSTFlash Flood WarningPAHPulaski4 hr
Feb 24, 10:24 PM CSTRiver Flood WarningPAHAlexander, Jackson, Union23 days
Feb 25, 12:29 AM CSTAreal Flood WarningPAHPulaski6 hr

Nearby

River Flood Warnings in Kentucky, 2011River Flood Warnings in Illinois, 2011River Flood Warnings in Missouri, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.